Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV & Psoriatic Arthritis Treatment for the PA
Oct 26, 2012

I have developed psoriatic arthritis since being on HAART, but now the Methotrexate & Arava that I have been on for the PA seem to have stopped working & I am in pain all of the time. Saw my rheumatologist yesterday, but he is unsure about prescribing Enbrel or Humira due to the HIV, do you know of any research that has been done regarding these meds & HIV? Are there any alternative therapies to the Arava & Methotrexate that you may be aware of?

Response from Dr. Henry

Managing severe psoriatic arthritis can be challening in the general population. Embrel and Humira can usually be administered to HIV+ patients though sometimes changes may need to be made in the HIV regimen depending on what regimen your are taking. In our clinic we often involve a pharmacist to assist with drug interaction concerns in situations such as yours. KH



Previous
Anal Skin tag surgery
Next
Managing On-going Peripheral Neuropathy with Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement